Risk of rash associated with lenalidomide in cancer patients: A systematic review of the literature and meta-analysis

Beatrice Nardone, Shenhong Wu, Benjamin C. Garden, Dennis P. West, Lilian M. Reich, Mario E. Lacouture*

*Corresponding author for this work

Research output: Contribution to journalArticle

16 Scopus citations

Abstract

Background: Lenalidomide is indicated for treatment of multiple myeloma in combination with dexamethasone and as a single agent in myelodysplastic syndromes. The incidence and risk of rash has been inconsistently reported. Materials and Methods: We conducted a systematic review and metaanalysis of the literature to determine the incidence and risk of developing rash. Relevant studies were identified from PubMed and abstracts presented at American Society of Clinical Oncology annual meetings. Incidence, relative risk, and 95% confidence intervals were calculated. Results: Ten trials were available for analysis, and the overall incidence of all-grade and high-grade rash was 27.2% and 3.6%, respectively. Lenalidomide was associated with increased risk of all-grade rash (P <.001). Conclusion: Further studies for prevention and treatment of this toxicity are needed to minimize effect on quality of life and dose intensity.

Original languageEnglish (US)
Pages (from-to)424-429
Number of pages6
JournalClinical Lymphoma, Myeloma and Leukemia
Volume13
Issue number4
DOIs
StatePublished - Aug 1 2013

    Fingerprint

Keywords

  • Lenalidomide
  • Multiple myeloma
  • Myelodyplastic syndrome
  • Rash
  • Skin toxicities

ASJC Scopus subject areas

  • Hematology
  • Oncology
  • Cancer Research

Cite this